MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC: 1" NDLE; EXT IN; ULTRACLEAN ELECTRODES

CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC: 1" NDLE; EXT IN; ULTRACLEAN ELECTRODES
Catalog Number 139105EXT
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused devices were returned for evaluation in original unopened packaging.Label verification and visual inspection were performed.A hole was found in the poly material, adjacent to the device's proximal electrode, of both packages.These defects resulted in a sterile breach and were likely caused by the device after the sealing process.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.Of the lot containing 2400 units, no prior complaints have been received.A two-year review of complaint history revealed seven similar prior complaints.During this same time frame, 251,600 devices have been manufactured and shipped worldwide, making the rate of occurrence of this failure 0.003 percent.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.-if packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) reported a "scratch" on the sterile pouch of two electrode devices.There was no patient involvement as these defects were discovered during incoming inspection.This report is raised on the basis of a sterility breach found during the device evaluation.

Brand Name
ULTRACLEAN ELEC: 1" NDLE; EXT IN
Common Device Name
ULTRACLEAN ELECTRODES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key7268113
Report Number3007305485-2018-00028
Device Sequence Number2117183
Product Code GEI
UDI-Device Identifier20653405033254
UDI-Public(01)20653405033254(17)210714(30)50(10)201607154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/14/2021
Device Catalogue Number139105EXT
Device Lot Number201607154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1